Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 11, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Apr 19, 2025, 12:05 PM EDT for 4 counties in New York. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2025, 12:05 PM EDT (16:05 UTC)
- Expired
- Apr 19, 2025, 12:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:23 PM EDT | TSTM WND DMG | Greece, NY | Trees and wires down. Time estimated by radar. |
| Apr 19, 12:26 PM EDT | TSTM WND DMG | Rochester, NY | Trees and wires down. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WUUS51 KBUF 191605
SVRBUF
NYC037-051-055-069-191645-
/O.NEW.KBUF.SV.W.0011.250419T1605Z-250419T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1205 PM EDT Sat Apr 19 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northern Livingston County in western New York...
Eastern Genesee County in western New York...
Monroe County in western New York...
Northwestern Ontario County in western New York...
* Until 1245 PM EDT.
* At 1204 PM EDT, a severe thunderstorm was located near Byron, or 11
miles east of Batavia, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Honeoye Falls, Churchville, Livonia, North Chili, Rochester
International Airport, Greece, Industry, South Lima, Bristol, and
Penfield.
This includes the following highways...
Interstate 390 between exits 7 and 12.
Interstate 90 between exits 44 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4277 7796 4286 7796 4286 7798 4313 7805
4313 7800 4315 7799 4332 7736 4328 7736
4327 7738 4274 7736 4266 7793
TIME...MOT...LOC 1604Z 252DEG 40KT 4305 7797
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell2 follow-up statements
027
WWUS51 KBUF 191626
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
1226 PM EDT Sat Apr 19 2025
NYC037-191635-
/O.CAN.KBUF.SV.W.0011.000000T0000Z-250419T1645Z/
Genesee NY-
1226 PM EDT Sat Apr 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENESEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4315 7780 4332 7736 4328 7736 4327 7738
4274 7736 4270 7768
TIME...MOT...LOC 1625Z 261DEG 46KT 4299 7753
$$
NYC051-055-069-191645-
/O.CON.KBUF.SV.W.0011.000000T0000Z-250419T1645Z/
Livingston NY-Monroe NY-Ontario NY-
1226 PM EDT Sat Apr 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHEASTERN LIVINGSTON...SOUTHEASTERN MONROE AND NORTHWESTERN
ONTARIO COUNTIES...
At 1225 PM EDT, a severe thunderstorm was located near Honeoye Falls,
or 8 miles south of East Rochester, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Strong Memorial Hospital, Honeoye Falls, Conesus, Henrietta, Fishers,
Livonia, Rochester International Airport, Victor, Industry, and South
Lima.
This includes the following highways...
Interstate 390 between exits 9 and 12.
Interstate 90 between exits 44 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4315 7780 4332 7736 4328 7736 4327 7738
4274 7736 4270 7768
TIME...MOT...LOC 1625Z 261DEG 46KT 4299 7753
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell117
WWUS51 KBUF 191646
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
1246 PM EDT Sat Apr 19 2025
NYC051-055-069-191653-
/O.EXP.KBUF.SV.W.0011.000000T0000Z-250419T1645Z/
Livingston NY-Monroe NY-Ontario NY-
1246 PM EDT Sat Apr 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON...
SOUTHEASTERN MONROE AND NORTHWESTERN ONTARIO COUNTIES WILL EXPIRE AT
1245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, some sub-severe gusts will still be
possible with this area of fast-moving showers as they traverse
eastward through the remainder of the Finger Lakes region.
&&
LAT...LON 4315 7780 4332 7736 4328 7736 4327 7738
4274 7736 4270 7768
TIME...MOT...LOC 1643Z 252DEG 40KT 4305 7729
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:08 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 19, 10:08 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1008 AM EDT Sat Apr 19 2025
.SYNOPSIS...
A cold front will move across the eastern Great Lakes today,
supporting a few rounds of showers and widely scattered
thunderstorms. A few storms may produce brief, heavy downpours. The
rain will end from northwest to southeast late today and this
evening following the passage of the cold front. High pressure will
build into the area Sunday with a return to sunshine and somewhat
cooler temperatures for the second half of the weekend. Another
front will then cross the region Monday with the next round of
showers and a chance of a few thunderstorms.
&&
.NEAR TERM /THROUGH SUNDAY/...
A mid level trough will strengthen and sharpen as it moves east
across Ontario and Quebec today through Sunday morning. An
associated surface low will track quickly east across southern
Quebec today before reaching the Gulf of Saint Lawrence by
Sunday morning, with a trailing cold front moving southeast
across the area this afternoon and evening.
Large scale forcing for ascent along the cold front will be
relatively weak, with most of the stronger ascent associated with
small scale convectively augmented shortwaves. A narrow plume of
deep moisture along and ahead of the cold front will advect across
the eastern Great Lakes today, with surface dewpoints rising into
the 55-60 degree range briefly. The combination of moisture,
forcing, and limited instability will support a high probability of
rain today across the region, although the more precise details of
timing and track of several clusters of showers will be difficult at
best given the weak, stochastic nature of forcing. Sufficient
instability will support a few widely scattered thunderstorms, a few
of which will produce brief heavy downpours and gusty winds. An
isolated severe storm cannot be ruled out even with relatively low
storm tops given the strong pre-frontal wind field, with SPC having
much of the area in a Marginal Risk.
A strong 50+ knot low level jet will remain in place across the
eastern Great Lakes today. Surface wind gusts will increase this
morning as the boundary layer begins to mix and steepen low level
lapse rates. Gusts of 20-30 knots will be common across the area,
with an area of 35+ knot gusts likely from the Niagara Frontier to
near Rochester. Winds will quickly diminish later this afternoon and
evening as the low level jet departs.
Rain will end from northwest to southeast late this afternoon and
evening following the passage of the cold front, with partial
clearing overnight.
High pressure will build into the Great Lakes Sunday, with
associated dry air and subsidence bringing a return to sunshine.
Temperatures will be cooler than today, but not far from average for
the third week in April.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Unsettled weather makes a return beginning late Sunday night
and continues into the day Monday. A mature (vertically stacked)
low is advertised to track towards the Great Lakes, then off
into Canada by Monday night. A warm front tied to this system
will bring the initial chances for showers late Sunday night,
then another round of showers or even thunderstorms on Monday as
the cold front slowly works east. Mild ahead of the cold front
on Monday, with temps peaking in the 60s for much of the
forecast area. The cold front by Tuesday should have all but
cleared the area with just a few lingering light showers
possible across our eastern zones. It will be cooler Tuesday and
also quite breezy with winds gusting up to 40 mph at times,
especially E-NE of the lakes. Look for a range of 50s Tuesday,
to low/mid 60s in the Genesee Valley and Finger Lakes region.
High pressure builds in over the eastern Great Lakes Tuesday
night with subsiding winds and dry weather. Lows will be found
in the 30s to around 40F.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Weak high pressure at the sfc will largely provide dry weather
Wednesday and Thursday. Although, a weak mid level shortwave passing
through the zonal flow aloft may touch off a few showers. Low chance
PoPs (< 20%) for now, as was mentioned there remains a good amount
of uncertainty in the operational models with this feature. Looking
down the road...it does appear unsettled weather will once
again make a return by Friday. However...right now the weekend
is looking dry as high pressure returns.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
A strong 50+ knot low level jet will continue to produce low
level wind shear through this morning until surface winds
increase. It will become quite windy once the boundary layer
starts mixing later this morning, with gusts of 25-35 knots
across the area, strongest from KBUF/KIAG to KROC, where gusts
may exceed 35 knots.
Areas of dense fog with vsby less than a half mile are across
Lake Erie will remain near the KBUF terminal. There's about a 30
percent chance this dense fog will reach the terminal between
14Z and 20Z today.
Showers and scattered thunderstorms over Western NY this
morning through mid afternoon. CIGS will stay VFR for the first
few hours of rain, then deteriorate to MVFR for lower
elevations and IFR higher terrain later today.
Rain will end later this afternoon and evening from northwest to
southeast with the passage of the cold front. CIGS will improve back
to VFR this evening across lower elevations, and overnight across
higher terrain. Winds will quickly diminish later this afternoon and
evening as the stronger winds aloft move away.
Outlook...
Sunday...Mainly VFR.
Monday...VFR/MVFR. Showers likely, chance of a few thunderstorms.
Tuesday...Mainly VFR.
Wednesday...Mainly VFR.
&&
.MARINE...
A cold front will cross the lower Great Lakes later this afternoon.
Southwest winds will increase this morning ahead of the front, then
become westerly later today, producing Small Craft Advisory
conditions on Lake Erie and Lake Ontario. Winds will become
northwest tonight and gradually diminish, bringing an end to Small
Craft Advisory conditions.
Sunday morning will still be choppy on Lake Ontario with elevated
northwest winds. High pressure will then build into the lower Great
Lakes in the afternoon, with subsiding winds and waves.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LEZ020-
040-041.
Small Craft Advisory until 5 PM EDT this afternoon
for LOZ030.
Small Craft Advisory until 2 AM EDT Sunday for LOZ042.
Small Craft Advisory until 8 AM EDT Sunday for LOZ043>045.
Small Craft Advisory until 8 PM EDT this evening for
SLZ022-024.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...AR
LONG TERM...AR
AVIATION...Apffel/Hitchcock
MARINE...HitchcockHazardous weather outlook, Apr 19, 3:53 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 353 AM EDT Sat Apr 19 2025 NYZ001>008-010>014-019>021-085-200930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 353 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. A cold front will cross the area today, producing a few rounds of showers and widely scattered thunderstorms. There is a Marginal Risk that a few isolated storms may produce localized strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 353 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. A cold front will cross the area today, producing a few rounds of showers and widely scattered thunderstorms. There is a Marginal Risk that a few isolated storms may produce localized strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Apr 19, 6:27 AM EDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
627 AM EDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM Marine Tstm Wind 3 NE Dunkirk 42.52N 79.30W
04/19/2025 M41 MPH LEZ041 NY ASOS
36 knot gust interpolated from nearby KDKK
ASOS.
&&
HitchcockSpecial weather statement, Apr 19, 8:02 AM EDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Buffalo NY 802 AM EDT Sat Apr 19 2025 NYZ010-191500- Northern Erie- Including the city of Buffalo 802 AM EDT Sat Apr 19 2025 ...AREAS OF DENSE FOG IN THE BUFFALO AREA THIS MORNING... There will be locally dense fog in the Buffalo metro area this morning, especially downtown near Lake Erie. Motorists should be prepared for poor visibility below a half mile when traveling this morning. The fog will linger near the lakeshore through this morning. Apffel
Local storm report, Apr 19, 11:22 AM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1122 AM EDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Non-Tstm Wnd Gst 3 ENE Dunkirk 42.50N 79.28W
04/19/2025 M61 MPH Chautauqua NY ASOS
ASOS station KDKK Dunkirk Airport.
&&Local storm report, Apr 19, 11:31 AM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1131 AM EDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM Marine Tstm Wind 2 NW Dunkirk 42.49N 79.35W
04/19/2025 M58 MPH LEZ041 NY C-Man Station
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:51 AM EDT | Small Craft Advisory | BUF | 30 hr | |
| Apr 19, 5:39 AM EDT | Special Marine Warning | BUF | 77 min | |
| Apr 19, 8:33 AM EDT | Special Marine Warning | BUF | 57 min | |
| Apr 19, 10:15 AM EDT | Special Marine Warning | BUF | 80 min | |
| Apr 19, 11:07 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua, Erie, Genesee, Wyoming | 38 min |
| Apr 19, 11:45 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Livingston, Wyoming | 30 min |
| Apr 19, 1:00 PM EDT | Dense Fog Advisory | BUF | Chautauqua, Erie | 7 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.